Washington, 2003

Heavy Snow in Washington, December 1, 2003

December 1, 2003 · NWS PDT · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 1, 8:41 AM PST, 5 hours 29 minutes earlier.

Area forecast discussion, Dec 1, 8:41 AM PST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
841 AM PST MON DEC 1 2003

.SHORT TERM...HAVE MADE A COUPLE OF UPDATES TO THE ZONES THIS
MORNING MAINLY ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES.
COLD AIR DAMMING IS LOWERING SLOW LEVELS IN THE EAST SLOPES REGION.
THIS IS RESULTING IN SNOW LEVELS DOWN TO MANY VALLEY LOCATIONS WITH
A POSSIBLE 1 TO 2 INCHES THIS MORNING BEFORE PRECIP ENDS OR TURNS TO
SHOWERS. FURTHER EAST PRECIPITATION IS MAINLY RAIN THROUGHOUT THE
LOWER COLUMBIA BASIN. MAIN PRECIPITATION BAND WILL LIFT NORTH INTO
NORTHERN WASHINGTON LATE THIS MORNING WITH JUST SCATTERED SHOWERS
ACROSS THE FORECAST AREA THIS AFTERNOON. UPPER LEVEL LOW OFF THE
COAST WILL MOVE INLAND LATE TODAY AND TONIGHT KEEPING SOME SHOWERS
PERSISTING OVERNIGHT. THEN A BRIEF BREAK TUESDAY AHEAD OF ANOTHER
SYSTEM THAT ARRIVES TUESDAY NIGHT. MORE ON THIS IN AFTERNOON AFD.

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 45 33 45 / 30 10 05
WALLA WALLA         44 36 44 / 30 05 05
TRI-CITIES          45 31 45 / 60 05 05
YAKIMA              43 29 45 / 60 10 05
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...DENSE FOG ADVISORY FOR CENTRAL AND NORTH CENTRAL OREGON THROUGH
THIS MORNING...
WA...NONE.
&&

91
Hazardous weather outlook, Dec 1, 4:40 AM PST, 9 hours 30 minutes before
ORZ041>050-WAZ024>030-021300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
440 AM PST MON DEC 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

A STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL CONTINUE TO SEND
MOISTURE NORTH ACROSS OREGON AND WASHINGTON TODAY. LIGHT TO MODERATE
PRECIPITATION CAN BE EXPECTED FROM THIS SYSTEM...PRIMARILY THIS
MORNING. CHANCES OF PRECIPITATION SHOULD GRADUALLY DECREASE THROUGH
THE DAY. AREAS OF FOG CONTINUE OVER PORTIONS OF CENTRAL OREGON AND
THE BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON THIS MORNING.
SOME OF THIS FOG IS DENSE...AND AS A RESULT A DENSE FOG ADVISORY
CONTINUES FOR THESE AREAS THROUGH THE MORNING. SEE THE LATEST FOG
ADVISORY OR NPWPDT OR WWUS76 KPDT NPWPDT FOR DETAILS. SNOW
LEVELS WILL REMAIN ABOVE 5500 FEET TODAY.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH NEXT
WEEKEND. TIMING OF INDIVIDUAL STORMS WILL BE DIFFICULT...BUT THERE
SHOULD BE A STORM ROUGHLY EVERY OTHER DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, E Kittitas

When
December 1, 2:10 PM PST to 6:00 PM PST
Where
E Kittitas forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.791, -120.709 (the zone’s center; the record gives no point)

Four inches of snow fell in Ellensburg, with the onset of snow starting at 8:15 AM.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, December 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330615.